Alert archive / Oregon / High Wind Warnings in 2007
High Wind Warning 3, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Feb 27, 2007, 5:28 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 5:28 AM PST (13:28 UTC)
- Expired
- Feb 27, 2007, 1:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 271328 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 528 AM PST TUE FEB 27 2007 ORZ001-002-272000- /O.NEW.KPQR.HW.W.0003.070227T1328Z-070227T2000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 528 AM PST TUE FEB 27 2007 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY FOR THE HEADLANDS ALONG THE NORTH AND CENTRAL OREGON COAST SOUTH OF TILLAMOOK... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A STRONG LOW PRESSURE SYSTEM IS MOVING ONSHORE THIS MORNING. STRONG SOUTHERLY WINDS 40 TO 50 MPH GUSTING TO 65 MPH WILL BLOW AT THE HEADLANDS SOUTH OF TILLAMOOK THIS MORNING. WINDS WILL DIMINISH AND BECOME WEST TO NORTHWEST THIS AFTERNOON BEHIND THE LOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS76 KPQR 271604 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 804 AM PST TUE FEB 27 2007 ORZ001-002-272100- /O.EXT.KPQR.HW.W.0003.000000T0000Z-070227T2100Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 804 AM PST TUE FEB 27 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON FOR THE NORTH AND CENTRAL OREGON COASTS SOUTH OF CANNON BEACH... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE FROM ABOUT CANNON BEACH SOUTH TO FLORENCE UNTIL AROUND 1 PM THIS AFTERNOON AS A STRONG LOW PRESSURE CENTER OFF THE NORTH OREGON COAST MOVES ONSHORE AROUND CANNON BEACH. THE STRONGEST WINDS WILL BE AT THE BEACHES AND COASTAL HEADLANDS. A STRONG LOW PRESSURE SYSTEM IS MOVING ONSHORE THIS MORNING. THE WINDS WILL DIMINISH AND BECOME WEST TO NORTHWEST THIS AFTERNOON BEHIND THE LOW. SO FAR THIS MORNING...YAQUINA BRIDGE HAS HAD SUSTAINED WINDS 45 MPH WITH GUSTS TO 65 MPH...NEWPORT JETTY 43 MPH WITH GUSTS TO 58 MPH...AND FLORENCE JETTY 40 MPH WITH GUSTS TO 52 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ006>008-WAZ039-280015- /O.NEW.KPQR.WI.Y.0003.070227T1604Z-070228T0300Z/ GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...SALEM...MCMINNVILLE...DALLAS...EUGENE...CORVALLIS... ALBANY...VANCOUVER...BATTLE GROUND...WASHOUGAL 804 AM PST TUE FEB 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WILLAMETTE VALLEY AND THE GREATER VANCOUVER METRO AREA OF SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH WIND WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH THIS MORNING THROUGH THE WILLAMETTE VALLEY AND IN CLARK COUNTY OF SOUTHWEST WASHINGTON. THE WINDS ARE BEING PRODUCED BY A STRONG LOW PRESSURE CENTER THAT WAS ALONG THE NORTH OREGON COAST THIS MORNING AND WILL TRACK INLAND NEAR THE NORTHERN CLARK COUNTY BORDER LATER TODAY. THE WINDS WILL EASE LATER THIS EVENING AS THE LOW MOVES OFF TO THE EAST. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 272053 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1253 PM PST TUE FEB 27 2007 ORZ001-002-272200- /O.EXP.KPQR.HW.W.0003.000000T0000Z-070227T2100Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 1253 PM PST TUE FEB 27 2007 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON FOR THE NORTH AND CENTRAL OREGON COASTS... THE HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE CENTER HAD JUST MOVED ONSHORE AROUND NOON AND THE WINDS WERE BEGINNING TO EASE. WEST WINDS BEHIND THE LOW WILL STILL BE 15 TO 25 MPH WITH GUSTS TO 35 MPH FOR THE EARLY AFTERNOON...THEN DECREASE THE REMAINDER OF THE AFTERNOON AND EVENING. WIND REPORTS ALONG THE COAST TODAY INCLUDED YAQUINA BRIDGE WITH SUSTAINED WINDS 45 MPH AND GUSTS TO 65 MPH...NEWPORT JETTY WITH 43 MPH AND GUSTS TO 58 MPH...FLORENCE JETTY WITH 40 MPH AND GUSTS TO 58 MPH...LINCOLN CITY WITH 34 MPH AND GUSTS TO 53 MPH...AND GARIBALDI WITH GUSTS TO 45 MPH. $$ ORZ006>008-WAZ039-280300- /O.CON.KPQR.WI.Y.0003.000000T0000Z-070228T0300Z/ GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...SALEM...MCMINNVILLE...DALLAS...EUGENE...CORVALLIS... ALBANY...VANCOUVER...BATTLE GROUND...WASHOUGAL 1253 PM PST TUE FEB 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WILLAMETTE VALLEY AND THE GREATER VANCOUVER METRO AREA IN SOUTHWEST WASHINGTON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL CONTINUE AT TIMES THIS AFTERNOON AND EARLY EVENING AS THE CENTER OF A STRONG LOW PRESSURE MOVES EAST FROM NEAR THE COAST TO ALONG THE NORTHERN CLARK COUNTY BORDER. AREAS SOUTH OF THIS TRACK ARE SUSCEPTIBLE TO THE WINDS. PEAK WIND GUSTS SO FAR TODAY HAVE REACHED 46 MPH AT AURORA AND 45 MPH AT BOTH SALEM AND MCMINNVILLE. THE WINDS WILL DECREASE BY MID EVENING AFTER THE RATHER STRONG LOW MOVES EAST AND AWAY FROM THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Feb 27, 2:30 AM PST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 27, 2:30 AM PST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST TUE FEB 27 2007
.SYNOPSIS...COLD UPPER LEVEL LOW PRESSURE SYSTEM JUST OFF THE NORTH
OREGON COAST THIS MORNING WILL MOVE ONTO THE NORTH OREGON COAST AND
INTO WASHINGTON TODAY. A COLD UNSTABLE AIR MASS WITH LOW SNOW LEVELS
WILL PRODUCE SHOWERS THROUGH WEDNESDAY...WITH A TREND TO MORE NORMAL
WEATHER TOWARDS THE WEEKEND.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS A STRONG LOW PRESSURE CENTER
NEAR 45N 126W THIS MORNING WITH PRECIPITATION AHEAD OF THE FRONTAL
BAND MOVING INTO THE WILLAMETTE VALLEY. THE FRONTAL BAND APPEARS TO
BE WEAKENING SOMEWHAT AS IT MOVES INTO THE DRIER INTERIOR AIR WITH
SNOW ACCUMULATIONS TO THE VALLEY FLOOR LESS LIKELY. EXPECT WILL SEE 1
TO 3 INCHES ABOVE 500 FEET IN THE INTERIOR AND HAVE ISSUED AN
ADVISORY TO COVER THIS.
SATELLITE SHOWS SIGNIFICANT SHOWERS WITH WRAPPING AROUND THE LOW
CENTER. EXPECT THE HEAVIEST PRECIP TO BE OVER SOUTHWEST
WASHINGTON/NORTHWEST OREGON THIS AFTERNOON AS THE LOW TRACKS INLAND.
HAVE ISSUED A HEAVY SNOW WARNING FOR THE COASTAL RANGE AND THE
WILLAPA HILLS TODAY.
EXPECT STRONG WINDS ALONG THE COAST SOUTH OF TILLAMOOK TODAY WITH
GUSTS TO 65 MPH ON THE HEADLANDS THIS MORNING...HAVE ISSUED A HIGH
WIND WARNING FOR THE HEADLANDS.
THE SURFACE LOW MOVES EAST OF THE CASCADES LATER TODAY...FOLLOWED BY
SHOWERS IN NORTHWEST ONSHORE FLOW TONIGHT AND WEDNESDAY. SNOW LEVELS
WILL LIKELY LOWER TO BACK DOWN NEAR OR LOCALLY BELOW 500 FEET BY
WEDNESDAY MORNING. THE ONSHORE FLOW WILL PEAK DURING THE DAY
WEDNESDAY AS THE UPPER JET CORE MOVES ACROSS...THEN BEGIN TO EASE
WEDNESDAY NIGHT AND EARLY THURSDAY. ANOTHER SYSTEM APPROACHES ON
THURSDAY. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
FREEZING LEVELS RISE ABOVE THE COAST RANGE DURING THE EXTENDED
FORECAST PERIOD. ON THE GFS THE NORTHERN BRANCH OF A SPLIT JET
STREAM WEST OF HAWAII IS SHOWN TO STRENGTHEN FRIDAY WITH A WESTERLY
JET SEGMENT PUSHING ACROSS THE GULF OF ALASKA AND INTO THE PACIFIC
NORTHWEST FROM FRIDAY INTO THE WEEKEND. THAT WOULD PUT A WET
BAROCLINIC ZONE OVER THE FORECAST AREA FROM FRIDAY INTO THE FIRST OF
NEXT WEEK...HOWEVER THE ECMWF MAINTAINS A MORE MERIDIONAL FLOW OVER
THE PACIFIC NORTHWEST WITH CONSIDERABLY LESS PRECIPITATION THAN SHOWN
ON THE LATEST GFS. AT THIS POINT NOT READY TO GO ENTIRELY WITH
EITHER VERSION AND WILL GO WITH HIGH CHANCE TO LIKELY PRECIPITATION
BUT NOT EXPECT THE AMOUNTS DEPICTED ON THE LATEST GFS. WITH ALL THE
NEW SNOW ON THE COAST RANGE WILL HAVE TO KEEP AN EYE ON THIS WARMING
AND WET TREND WITH CONSIDERATION OF RUN OFF. WILLSON
&&
.AVIATION...LOW PRESSURE OFF THE COAST WILL MOVE ASHORE INTO THE
NORTHWEST CORNER OF OREGON BY EARLY AFTERNOON AND MOVE TO THE NORTH
OF PORTLAND LATE IN THE AFTERNOON. SHOWER BANDS ROTATING AROUND LOW
WILL MOVE OVER THE AREA WITH THE HEAVIEST BANDS COAST RANGE WEST
THIS MORNING. AS THE LOW MOVES CLOSER HEAVIER BANDS WILL SPREAD
INLAND BY AFTERNOON. INCREASING MVFR CONDITIONS ON THE COAST WITH
SOME IFR CONDITIONS NORTH IN ANY AREAS OF SNOW THIS MORNING. SHOWERS
WILL FALL AS SNOW OVER ALL THE COAST RANGE TODAY EXCEPT VERY LOWEST
ELEVATIONS. VFR CONDITIONS INLAND WILL BE OCCASIONAL MVFR AFTER
DAYBREAK IN ANY MIXED RAIN AND SNOW SHOWERS. MORE MVFR CONDITIONS
ARE POSSIBLE THIS AFTERNOON IN HEAVIER SHOWERS.
&&
.MARINE...LOW PRESSURE WEST OF TILLAMOOK JUST OUTSIDE THE WATERS
EARLY THIS MORNING WILL MOVES ASHORE NEAR CANNON BEACH BY EARLY
AFTERNOON. STRONG GALE FORCE WINDS CENTRAL COAST EARLY TODAY WILL
SPREAD TO NEAR TILLAMOOK THIS MORNING THEN WEAKEN AS LOW PRESSURE
WEAKENS AND MOVES ASHORE. BY LATE IN THE DAY WINDS WILL SHIFT TO THE
WEST TO NORTHWEST OVER THE WATERS AND BE IN THE SMALL CRAFT RANGE.
SEAS WILL BE NEAR 18 FEET IN THE CENTRAL COAST WITH THE STRONG WINDS
AND BUILD TO AROUND 14 FEET IN THE NORTH. SEAS WILL DECREASE THIS
AFTERNOON TO 13 TO 14 FEET RANGE.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA....GALE WARNING THIS MORNING TILLAMOOK TO FLORENCE.
SMALL CRAFT ADVISORY FOR WIND AND SEAS THIS MORNING
CAPE SHOALWATER TO TILLAMOOK.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH
TONIGHT.
HEAVY SNOW WARNING FOR THE COASTAL MOUNTAINS OF SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TODAY.
SNOW ADVISORY FOR THE CASCADE FOOTHILLS OF SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TODAY.
SNOW ADVISORY FOR THE WESTERN COLUMBIA RIVER GORGE TODAY.
SNOW ADVISORY FOR THE SOUTH WASHINGTON AND NORTH AND
CENTRAL OREGON CASCADES TODAY THROUGH WEDNESDAY EVENING.
SNOW ADVISORY FOR THE GREATER PORTLAND AND VANCOUVER METRO
AREAS...THE LOWER COLUMBIA...I-5 CORRIDOR...AND THE SOUTH
WASHINGTON AND NORTH OREGON COAST TODAY.
HIGH SURF ADVISORY SOUTH OF TILLAMOOK UNTIL 2PM.
HIGH WIND WARNING NORTH AND CENTRAL OREGON COAST SOUTH OF
TILLAMOOK UNTIL NOON.
&&
.PRELIMINARY POINT POPS...
AST 98966 PDX 87855 SLE 87855 EUG 87855
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 26, 5:38 AM PST, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 538 AM PST MON FEB 26 2007 ORZ001-002-005>009-PZZ210-250-255-270-275-WAZ021>023-039-271345- NORTH OREGON COAST-CENTRAL OREGON COAST-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- 538 AM PST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ003-004-010>013-WAZ019-020-040-271345- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON CASCADE FOOTHILLS- 538 AM PST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE TODAY. REFER TO THE LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AT TIMES TUESDAY THROUGH WEDNESDAY AT LOWER ELEVATIONS...AND TUESDAY THROUGH FRIDAY AT HIGHER ELEVATIONS IN THE CASCADES. REFER TO THE LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:29 PM PST | Heavy Snow Warning | PQR | 38 hr | |
| Feb 27, 4:29 AM PST | High Surf Advisory | PQR | 9 hr | |
| Feb 27, 8:04 AM PST | Wind Advisory | PQR | 8 hr |
Nearby
High Wind Warnings in Oregon, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.